MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXC121200
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 07/06/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the devices verified the lots met all pre-release specifications.The patient underwent conversion to open repair.It is unknown if the devices were explanted.Further information was requested.Also was used: pxl161207/ (b)(6) udi# (b)(4).Code: b22 was used to cover that the device location is unknown, and it is unknown if the device explanted and if it is available for analysis.Code: f24- was used to cover that it is unknown if the device was explanted.Code: a26- it is unknown if the device caused or contributed to the event.Additional information was requested and will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore through the global registry for endovascular aortic treatment (great 10-11): on an unknown date the patient had an endovascular procedure using a non-gore device.On (b)(6) 2014, a patient underwent an endovascular procedure to treat a distal type i endoleak using gore® excluder® aaa endoprosthesis devices (pxc121200/ (b)(6) and pxl161207/ (b)(6)).Pre-treatment aortic aneurysm diameter remains unknown.The patient tolerated the procedure and discharged home on (b)(6) 2014.The follow up cta from (b)(6) 2015 to (b)(6) 2016 showed that the maximum diameter of the aortic aneurysm/lesion increased from 67mm to 80.3mm.On (b)(6) 2015, a type i endoleak was noted, and on (b)(6) 2016 the patient underwent conversion to open repair.No further adverse events have been reported.
 
Additional Manufacturer Narrative
This report was sent to fda as a retraction.Based on the information received from the physician that a non-gore device (cook medical) caused the aneurysm enlargement, proximal type i endoleak and conversion to open repair, and gore devices were preserved, and did not result in any health/procedural issues, this event does not meet the definition of a serious injury and a reportable malfunction and is not reportable.As it was determined that the issue was non-gore device related, there is no alleged deficiency of the device.
 
Event or Problem Description
This report was sent as a retraction.The event description was updated: on (b)(6) 2011, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm using a cook device.On (b)(6) 2014, a patient underwent an endovascular procedure to treat a distal type i endoleak using gore® excluder® aaa endoprosthesis devices (pxc121200/13098919 and pxl161207/12760961).The gore devices were used on the same side.Pre-treatment aortic aneurysm diameter remains unknown.The patient tolerated the procedure and discharged home on (b)(6) 2014.The follow up cta from (b)(6) 2015 to (b)(6) 2016 showed that the maximum diameter of the aortic aneurysm/lesion increased from 67mm to 80.3mm on (b)(6) 2015, a proximal type i endoleak was noted.According to the physician the original cook device was attributed to the endoleak.The physician believed that a progressive aneurysmal degeneration of the pararenal aorta caused the endoleak, and a proximal type i endoleak caused the aneurysm enlargement.Reportedly, on (b)(6) 2016 the patient underwent conversion to open repair.The endoleak was repaired with open explant and aortic reconstruction.The cook endograft was mostly explanted.The left limb endografts (both cook and gore) were preserved.The patient deceased for unknown reasons.Surveillance aortic duplex demonstrated patent aorto-bi-iliac bypass with no flow within the aortic sac on (b)(6) 2018.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22172083
Report Number2953161-2025-01238
Device Sequence Number7829646
Product Code MIH
UDI-Device Identifier00733132609925
UDI-Public(01)00733132609925(17)170831
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberPXC121200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer06/14/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale
Patient Weight101 KG
Patient RaceWhite